Alert archive / Pennsylvania / Areal Flood Warnings in 2013
Areal Flood Warning 60, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 3, 2013, 8:02 AM EDT for Philadelphia County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2013, 8:02 AM EDT (12:02 UTC)
- Expired
- Jun 3, 2013, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112
WGUS41 KPHI 031202
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 AM EDT MON JUN 3 2013
PAC101-031500-
/O.NEW.KPHI.FA.W.0060.130603T1202Z-130603T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-
802 AM EDT MON JUN 3 2013
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
CENTRAL PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 1100 AM EDT
* AT 800 AM EDT THE FRANKFORD CREEK WAS RAPIDLY RISING TO FLOOD
STAGE AND WILL CREST POSSIBLY A FOOT OR 2 OF ABOVE FLOOD STAGE BY
830 AM BEFORE RAINS EASE AND THE FRANKFORD CREEK RECEDES DURING MID
MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4007 7498 4005 7498 4002 7500 4002 7503
3998 7508 3997 7515 4008 7517 4005 7511
4006 7509 4007 7510 4009 7507 4008 7497
$$
DRAG1 follow-up statement
133
WGUS81 KPHI 031232
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 AM EDT MON JUN 3 2013
PAC101-031238-
/O.CAN.KPHI.FA.W.0060.000000T0000Z-130603T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-
832 AM EDT MON JUN 3 2013
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CENTRAL PHILADELPHIA COUNTY...
THE FRANKFORD CREEK IN CENTRAL PHILADELPHIA COUNTY SHOWED A
REMARKABLE RISE OF ABOUT 5 FEET IN 30 MINUTES...RESPONDING TO ABOUT
AN INCH OF RAIN IN AN HOURS TIME.
JUST AS QUICKLY AS THE RAIN DIMINISHED SHORTLY AFTER 8 AM...THE
FRANKFORD CREEK ABRUPTLY RECEDED.
LAT...LON 4007 7498 4005 7498 4002 7500 4002 7503
3998 7508 3997 7515 4008 7517 4005 7511
4006 7509 4007 7510 4009 7507 4008 7497
$$
DRAGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 3, 3:38 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 3, 3:38 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT MON JUN 3 2013
.SYNOPSIS...
THE SLOW MOVING COLD FRONT WILL DRAG ITSELF THROUGH THE REGION BY
TONIGHT AND BECOME NEARLY STATIONARY TO OUR SOUTHEAST. CANADIAN HIGH
PRESSURE WILL WORK ITS WAY INTO THE REGION ON TUESDAY AND SHIFT
TOWARDS THE EAST THROUGH THE END OF THE WEEK. A WAVE OF LOW PRESSURE
MAY FORM ALONG THE AFOREMENTIONED FRONTAL BOUNDARY AND RIDE ALONG IT
TOWARDS THE NORTHEAST BY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT WILL TAKE ITS TIME MOVING THROUGH THE FORECAST AREA
TODAY...REACHING THE COAST BY EARLY EVENING. IMPULSES DEVELOPING AND
RIDING ALONG THIS FRONT DURING ITS EASTWARD TREK WILL RESULT IN
PERIODS OF RAIN AND/OR RAIN SHOWERS...AND A FEW ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE. ANY THUNDERSTORMS THAT DO DEVELOP
COULD ALSO PRODUCE HEAVY DOWNPOURS...ESPECIALLY SOUTH AND EAST OF
THE I-95 CORRIDOR. AS THE FRONT MOVES EAST...RAIN AND/OR RAIN
SHOWERS WILL GRADUALLY END BEHIND IT AND SKIES SHOULD BEGIN TO CLEAR
IN EASTERN PA DURING THE AFTERNOON. HIGH TEMPERATURES TODAY
WILL BE 8 TO 10 DEGREES LOWER THAN YESTERDAY DUE TO CLOUDS AND A
DEVELOPING NORTHWEST FLOW BEHIND THE FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
PRECIPITATION IN THE EASTERN PORTIONS OF THE CWA WILL END DURING THE
EVENING HOURS AS THE FRONT CONTINUES TO MOVE OFF THE COAST. A
NORTHWEST FLOW ACROSS THE AREA WILL BRING COOLER AIR RESULTING IN
NIGHT TIME LOW TEMPERATURES IN THE LOW TO MID 40S IN THE FAR NORTH
AND IN THE UPPER 50S IN THE SOUTH.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
NOT MUCH CHANGE IN THE LONGTERM GRIDS OVERNIGHT. STILL LOOKS LIKE
THE FRONTAL BOUNDARY WILL BE WELL TO OUR SOUTH AND EAST BY TUESDAY
AS THE CANADIAN HIGH PRESSURE WORKS ITS WAY IN. THIS WILL PROVIDE A
REFRESHING AIRMASS CHANGE WITH TEMPERATURES TOPPING OFF IN THE
UPPER-70S AND DEWPOINTS DROPPING INTO THE LOW-40S. A BASIC BLEND OF
THE MET/MAV ADJ DATABASE SEEMED TO DO WELL FOR HIGHS ON TUESDAY.
WITH NO FCST RIDGING TO STOP IT, CLOUDINESS SHOULD START INCREASING
ON WEDNESDAY NIGHT. MINS SHOULD BOTTOM IN THIS AIR MASS THE NIGHT
BEFORE. MORE OF A BUMP UP IN OUTLYING THAN URBAN AREAS ON WEDNESDAY
NIGHT. WHILE WE ARE NOT TOTALLY DISCOUNTING THE NORTHERN STREAM
ENERGY, IF SHOWERS ARRIVE EARLIER THAN THURSDAY NIGHT ITS BECAUSE OF
THIS ENERGY. KEEPING THURSDAY DRY IS NOT HIGHLY CONFIDENT.
OTHER THAN BEING CONFIDENT ABOUT THE CHANCES FOR PRECIPITATION ON
FRIDAY AND SATURDAY IT REMAINS UNCERTAIN AS TO HOW THE NORTHERN AND
SOUTHERN STREAMS WILL INTERACT AND THE DETAILS INVOLVED. FOR NOW ALL
OF THE MEDIUM RANGE MODELS ARE SHOWING HEAVY RAIN POTENTIAL AND THE
12Z OP ECMWF DOES SHOW MORE EARLIER PHASING OF THE STREAMS THAN THE
00Z RUN HAD. WE CARRIED THE HIGHEST POPS FRIDAY INTO SATURDAY.
CONVERSELY SUNDAY WE MAY BE TOO PESSIMISTIC HANGING ONTO PCPN
CHANCES. BECAUSE OF THE CLOUDINESS AND PCPN, WHILE IT SHOULD BECOME
MORE HUMID AGAIN WITH SOME MIN TEMPS ABOVE AVERAGE, MAX TEMPS SHOULD
NOT SWAY FAR FROM AVERAGE AND WE WERE CLOSE TO HPC GUIDANCE.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS PREVAIL AT MOST TAF LOCATIONS EARLY THIS MORNING IN
SPITE OF WIDESPREAD RAIN SHOWER ACTIVITY. THESE CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE DAY, ALTHOUGH THERE COULD BE SOME
TEMPORARY MVFR CONDITIONS FROM TIME TO TIME IN HEAVIER RAIN SHOWER
ACTIVITY OR AN ISOLATED THUNDERSTORM ASSOCIATED WITH THE COLD FRONT
MOVING VERY SLOWLY THROUGH THE REGION. THIS FRONT IS EXPECTED TO
REACH THE COAST EARLY THIS EVENING, WITH PRECIPITATION ENDING IN
EASTERN PENNSYLVANIA BY LATE MORNING OR EARLY AFTERNOON...AND THEN
FURTHER EAST AS THE AFTERNOON WEARS ON. PREFRONTAL SOUTHWEST WINDS
WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT, ALL IN THE 5 TO 10 KT
RANGE. VFR CONDITIONS ARE EXPECTED EVERYWHERE...EVEN NEAR THE
COAST...BY LATE THIS EVENING.
OUTLOOK...
TUESDAY AND WEDNESDAY...VFR CONDITIONS EXPECTED. CONFIDENCE IS
HIGHER THAN AVERAGE.
THURSDAY...MOSTLY VFR CONDITIONS. CHANCE OF SOME MVFR CONDITIONS
IN FOG OR HAZE IN THE MORNING AND THEN SCATTERED SHOWERS NW OF PHL
IN THE AFTERNOON. CONFIDENCE IS AVERAGE TO BELOW AVERAGE.
THURSDAY NIGHT INTO FRIDAY...SOME MVFR TO IFR CONDITIONS POSSIBLE IN
AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE IS
LOWER THAN AVERAGE.
&&
.MARINE...
A SOUTHWESTERLY FLOW WILL CONTINUE THROUGH TODAY...WITH GUSTS IN THE
15 TO 20 KT RANGE AT TIMES. SEAS CURRENTLY IN THE 4 TO 5 FOOT RANGE
OVER THE COASTAL WATERS WILL SUBSIDE A LITTLE LATER TODAY...
PROMPTING AN EARLIER ENDING TIME TO THE SCA...WHICH WILL NOW EXPIRE
AT 18Z. A COLD FRONT IS EXPECTED TO CROSS THE COASTAL WATERS LATE
THIS EVENING WHICH WILL USHER IN A NORTHWEST FLOW FROM OVERNIGHT
INTO TUESDAY.
OUTLOOK...
EXPECT SUB-ADVISORY CRITERIA TO REMAIN IN PLACE FROM TUESDAY
THROUGH AT LEAST THURSDAY. WINDS WILL SLOWLY TURN FROM THE NORTHWEST
TO MORE OF AN EASTERLY COMPONENT BY WEDNESDAY AND ULTIMATELY TOWARDS
THE SOUTHEAST BY THURSDAY. CONFIDENCE THEN STARTS TO WEAKEN ON
FRIDAY AS THE LOW PRESSURE SYSTEM IS FORECAST TO LIFT FROM THE
SOUTHEAST. THE INCREASINGLY PERSISTENT SOUTHERLY TO SOUTHEASTERLY
FLOW MIGHT BRING SMALL CRAFT ADVISORY CONDITIONS (SWELLS) BACK TO
THE OCEAN WATERS AS EARLY AS FRIDAY.
&&
.RIP CURRENTS...
THE RIP CURRENT RISK FOR THE NEW JERSEY BEACHES FOR MONDAY IS
FORECAST TO BE MODERATE.
ALSO, TODAY BEGINS RIP CURRENT AWARENESS WEEK. EACH DAY THIS WEEK,
WE WILL ISSUE A PUBLIC INFORMATION STATEMENT DETAILING VARIOUS
CONCERNS FOR THOSE HEADED TO THE OCEAN WATERS THIS SEASON.
&&
.CLIMATE...
OUR ENSO SEASON HEADING INTO THIS SUMMER STAYED UNDER THE CPC
DEFINITION OF A FULL FLEDGED LA NINA. SO OUR SUMMER ANALOGS WILL
HAVE A DIFFERENT SET OF PREVIOUS SUMMERS THAN THE LAST TWO. IN SPITE
OF SOME CHILLY DAYS IN THERE, (MAYBE SURPRISINGLY) BOTH APRIL AND
MAY WERE UNSEASONABLY WARM AGAIN FOR THE FIFTH CONSECUTIVE SPRING.
BY LOCAL DEFINITION, THOSE MONTH'S AVERAGE TEMPERATURES HAVE TO FALL
IN THE TOP THIRD OF ALL MONTHS DATING BACK TO 1872. MAY CAME DOWN TO
THE WIRE. WHILE NEITHER MONTH WAS AS WARM AS SPRING 2012, THEY STILL
CRACKED THE TOP THIRD.
SINCE 1872, THIS COMBINATION HAS OCCURRED ONLY TWENTY-TWO TIMES, BUT
NOW TEN TIMES SINCE 1990. IT SHOULD BE NOTED (AS SOLAR CYCLISTS MIGHT
ALREADY), THE SUMMERS OF 1980, 1991 AND 2002 WERE ALL HOT SUMMERS IN
PHILADELPHIA. THE CURRENT SOLAR CYCLE IS NOT ON PAR WITH THOSE.
NEVERTHELESS, THIS ELEVEN YEAR CYCLE HAS SHOWN ITSELF IN THE ANALOGS.
BECAUSE WE HAVE NOTICED THAT SUMMERS PRIOR TO CPC'S ANALYSIS OF ENSO
CONDITIONS HAVE DRAGGED DOWN THE SKILL OF THESE SUMMER ANALOGS, WE
WILL STOP USING ANALOGS PRIOR TO THE SUMMER OF 1950. THIS ALSO
LEAVES A HOMOGENEOUS ENSO CLASSIFICATION (VS USING JMA
CLASSIFICATION PRIOR TO 1950).
FOR HOTTER OR WORSE, HERE ARE THE FIVE ANALOGS. THESE ARE
TEMPERATURES AND PRECIPITATION FOR PHILADELPHIA FOR
THE UPCOMING SUMMER FOLLOWING UNSEASONABLY WARM APRILS AND
MAYS WITH ENSO NEUTRAL CONDITIONS IN THE TROPICAL PACIFIC.
THE ONE DIFFERENCE WITH THIS ANALOG SET VS THE LAST COUPLE
OF SUMMERS IS THE BACK END HEAT FOR AUGUST. WHILE THE LAST
SEVERAL SUMMERS HAVE BEEN DOWNRIGHT HOT, AUGUST HAS BEEN THE
MONTH CLOSEST TO AVERAGE LEVELS.
YEAR JUNE AVG JULY AVG AUGUST AVG SUMMER AVG SUMMER PCPN
1959 72.2 75.9 76.5 74.9 16.49
1980 70.6 78.5 80.0 76.4 9.11
1991 75.7 79.0 79.0 77.9 12.01
1993 74.4 81.4 78.9 78.2 8.68
2004 71.8 76.3 75.0 74.4 16.65
AVG 72.9 78.2 77.9 76.4 12.59
1981-2010 NML 73.3 78.1 76.6 76.0 11.28
THE EXPERIMENTAL TWO CLASS SEASONAL OUTLOOK BY THE CPC FOR THIS
SUMMER HAS THE MOUNT HOLLY CWA WITH ABOUT A 60 PERCENT CHANCE OF
WARMER THAN NORMAL WEATHER. THE PRECIPITATION OUTLOOK IS FOR EQUAL
CHANCES OF IT BEING EITHER DRIER OR WETTER THAN NORMAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
ANZ450>455.
&&
SYNOPSIS...HEAVENER
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...GIGI/HEAVENER
AVIATION...GIGI/MIKETTA
MARINE...HEAVENER/MIKETTA
RIP CURRENTS...MEOLA
CLIMATE...GIGIHazardous weather outlook, Jun 3, 3:40 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT MON JUN 3 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-040745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 340 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 AM EDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:00 PM EDT | Special Weather Statement | PHI | Montgomery | 30 min |
| Jun 3, 7:54 AM EDT | Areal Flood Advisory | PHI | Bucks, Delaware, Montgomery, Philadelphia | 51 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.